Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Hi Doctor, I am having a kind of fungal infection

DOCTOR OF THE MONTH - Jan 2014
Jan 2014
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2002
Answered : 6977 Questions
Question
Hi Doctor, I am having a kind of fungal infection or a ringworm on my penis and thigh. This was seen last year too. First I used Itchguard on it, but it did not respond. Later I applied Lobet Gm on it and it kind of got cured for sometime. But now it has came back this year too. The Lobet gm seem to be ineffective on it. What medications would you suggest? I am uploading the photos without washing.
Posted Sat, 2 Dec 2017 in Skin Hair and Nails
 
 
Answered by Dr. Kakkar S. 2 hours later
Brief Answer:
Oral and topical antifungals

Detailed Answer:
Hello. thank you.

I am Dr. kakkar(Dermatologist and Venerelogist). I have gone through your query and I have viewed the images.
I see dry, scaly, ring shaped lesions.
Lobate - GM cream is not the right treatment for fungal infection. It contains a potent steroid (clobetasol propionate 0.05%) and though might offer partial and temporary symptomatic relief it actually prolongs the fungal infection.
I suggest an oral antifungal e.g either terbinafine or itraconazole for 4 weeks. In addition I suggest you to use luliconazole 1%cream or sertaconazole 2%cream, twice daily for 2-4 weeks. These are prescription medications and I suggest you to kindly talk to your local practitioner regarding a prescription for the same.
You may also take an oral antihistamine e.g cetrizine 10mg once daily for symptomatic relief from itching.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor